Does Cannabis Oil Makes a Person with Liver Cancer Dizzy or it’s the Toxins?

My Dad has been on the Cannabis oil now for about two weeks, and we have upped his dose every four days as recommended. On the whole, he seems to be tolerating it pretty well, but some days he seems very dazed and slow, you’ll ask him a question, and he’ll stare blankly at you for a few seconds then answer in a very quiet, slow voice. He is also a bit unsteady on his feet and feels a bit dizzy. I am assuming it’s just that he is high, but I just wanted some reassurance that this is all normal. He also finds unfunny things hilarious which is great because he seems happy and getting ‘the giggles’ must be one of the better side effects you can get!

I worried that his liver is struggling. He has cirrhosis of the liver and liver cancer which is what we are treating him for, and in the past, he has had funny episodes where he has acted very similarly to this. At the time the Dr put it down to water infections and the symptoms went away but having done my own research, the symptoms he was displaying are common in people with poor liver function as the liver isn’t ridding the body of toxins properly and they can build up in your body and cause you to act strangely.

So my worry was that his liver is struggling with the Cannabis oil (is that likely) or maybe with the toxins being released from the breakdown of his cancer. Does anyone have any thoughts on this? As I said, just looking for a bit of reassurance really that this is all normal and that we are doing the right thing continuing with the oil.

solved
Cannabis Oil 4 Answers 1151 views 2

Answers ( 4 )

    1

    Everything you have described in relation to how your Dad is acting is exactly the way my Gran (Stage 4 ovarian) has been acting too and we have been advised its completely normal. Slow to react/dazed/dizzy/sometimes a little confused with days, times, whether or not she’s eaten.

    The giggles do make light of a very hard situation, don’t they? Allows you to giggle along with them, sometimes without even knowing what they are laughing at, it’s just heartwarming to see them laugh. Medical wise I can’t comment, but I can say before we got my gran home to care for her, we were advised her liver and heart function were excellent.

    When you are new to this treatment, it can be difficult at times to remain 100% positive in how you are treating your loved one when they act in a way that’s not the norm to you. Without this page, I would be questioning myself every day!

    But keep on doing what you are doing. The difference in my gran is unbelievable. She has gone from sleeping 22hrs a day, completely bed bound to now sitting down in her living room every day, we’ve even had her out the house for lunch.

    Her palliative care nurse told us she wouldn’t be able to get out the bed again, the oil is doing amazing at giving her a better quality of life and we plan on it getting even better in time. It’s baby steps.

    Best answer
      0

      It is hard when they start acting strangely, I’m the one that has really encouraged my dad to take the oil and I’d be devastated if it later transpired that I’d done him more harm than good! Hopefully, he will just continue to build up the tolerance and these side effects will start to diminish. Best of luck with your Gran and thanks again for your advice ????.

        0

        Absolutely. It’s such an emotional rollercoaster, good days and tough days. Plays havoc with your emotions. But just keep a positive mindset and remain very confident in what you are doing.

    1

    Are you also dosing him with CBD? CBD will help his liver to repair itself and when administered an hour prior to THC, I’ve seen less psychoactivity and less of a stoned feeling and more of an elevated or happy feeling. Plus they work best together.

      0

      My dad’s oil is a mix of THC (70%) and CBD (30%) which hopefully is good. Maybe I shouldn’t be complaining as he is tolerating it, seems to be sort of enjoying it and is pretty much carrying on with his normal routine! Guess that’s the best we can ask for really when other people simply can’t take it at all and have to give up.

    1

    I had liver failure due to alcoholism. Started taking cannabis oil. Many times when I was so out of it was because of the hepatic encephalopathy. Sometimes I was stoned and just didn’t know it. I had a caretaker. Try giving the CO at night.

      0

      What is hepatic encephalopathy? And did the cannabis oil make that worse? Were you taking the CO to help with your liver failure and did it help??

        0

        I had been sent home on Hospice after 22 days in the hospital from liver failure. (alcohol) I was very confused. My Dr’s tell me it is from the hepatic encephalopathy, which is basically caused by the liver not functioning.

        I was not expected to survive. I had a caretaker by my side to make sure I ate and drank and took my meds. My son was so upset that he started giving me CO. I don’t remember much about that time, its all a blur.

        Here I am 3 years later, a miracle, alive and volunteering! My liver function tests are back to normal and have been for a while. I can’t tell you dosages or anything like that. I smoke and eat edibles now, occasionally use the cannabis oil too. I will be seeing my specialists shortly. Hope that gives you some info of my story.

          0

          Your story just reassures me that cannabis oil can only be benefitting my dad and helping his liver disease rather than making it worse, which was my concern.

            0

            Hepatic encephalopathy (H.E.) is deterioration of brain function that occurs because toxic substances normally removed by the liver built up in the blood and reached the brain.

            People become confused, disoriented, and drowsy, with changes in personality, behavior, and mood. So as you can see his symptoms could be the High of THC or it could be hepatic encephalopathy.

            My suggestion, get cannabis in him every way you can. Oil, edibles, etc. Mostly at night. Let him sleep! Make sure he is getting some physical activity, even just a walk to the bathroom.

            Ask the doctors if he has H.E, what are his gas levels? As I recovered, I used massage and acupuncture to keep the energy/lymphatic system and muscles moving.

    2

    You are doing the right thing. Cannabis oil is so vital for people going through cancer. A ton of people have walked out of hospice and had their cancers downgraded from stage 4 terminal to stage three and so on.

    Unless it is causing him some sort of further damage (which I can’t see happening, cannabis oil is so gentle on the body compared to most drugs) I think it’s worth any side effect. You are doing the right thing.

    If you feel something is wrong maybe have him checked out to make sure all is well as far as the oil is concerned if it bothers you that much? Also dosing him at night will help lessen the side effects (or what he experiences anyways).

Leave an answer

Click the camera icon to upload an image to your answer/comment. One Image - Supported Extensions are JPG, GIF & PNG - Size Maximum - 2 MB. To embed multiple images, add image URLs to the answer/comment.